MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Patient age or date of birth: (b)(6).Concomitant medical products: 42558000601 62477806 partial femur cemented size 6 left medial, 42518200408 63449770 partial articular surface left medial size d 8 mm thickness.Report source: foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the location of the device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient¿s knee was revised approximately 2 years post implantation due to loosening.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Reported event was confirmed by review of x-rays received.Radiographs were provided and reviewed by a health care professional.Review of the available records identified that there is extensive lucency along the tibial implant reflecting osteolysis.The tibial implant shows loosening and posterior subsidence with abnormal tilt of the articular surface.Medical records were reviewed by a health care profession.Review of the available records identified the following: initial implantation op notes revealed uncomplicated initial left partial knee replacement on.Cement was used for the tibial and femoral components.At the 3-month post-op visit, there were no reported problems.At the 1-year post-op visit, the patient reported moderate pain.At the 2-year post-op visit, little medial/lateral instability was noted along with radiographic findings of a tibial fracture.The patient underwent revision surgery to replace the tibial component due to loosening.Visual examination of the returned product identified there is cement/bone residue on the femoral component.There is no cement/bone residue on the tibial tray.The tibial tray shows signs of implantation (surface damage).The articular surface is still attached to the tibial tray.The articular surface is slightly discolored and has nicks on its surface.Dimensional analysis of the tibial tray determined that the product, where measured, was conforming to print specifications.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: d10; h2; h3; h6.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified there is cement/bone residue on the femoral component.There is no cement/bone residue on the tibial tray.The tibial tray shows signs of implantation (surface damage).The articular surface is still attached to the tibial tray.The articular surface is slightly discolored and has nicks on its surface.Dimensional analysis of the tibial tray determined that the product, where measured, was conforming to print specifications.Radiographs were provided and reviewed by a health care professional.Review of the available records identified that there is extensive lucency along the tibial implant reflecting osteolysis.The tibial implant shows loosening and posterior subsidence with abnormal tilt of the articular surface.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.It was noted that tibial tray did not have trace of any bone cement.Per the ifu, "the persona partial knee system is a single use implant intended for implantation with bone cement." however, as it is unknown if any traces of bone cement were removed prior to the post market surveillance team receiving the product, the root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined to be not reportable.This will be reported under 0001825034 - 2020 - 01633 number.
 
Event or Problem Description

Brand Name
PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9350326
Report Number0001822565-2019-04982
Device Sequence Number11443583
Product Code HSX
UDI-Device Identifier00880304812666
UDI-Public(01)00880304812666
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42538000401
Device Lot Number63607192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer02/13/2020
03/30/2020
03/30/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date02/19/2020
04/10/2020
04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight104